Missouri, 2010Damaging Wind in Missouri, August 9, 2010
August 9, 2010 · NWS EAX · 1 event in 1 county or zone
An isolated pre-dawn thunderstorm, produced microburst wind damage in Andrew County, on August 9, 2010.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated pre-dawn thunderstorm, produced microburst wind damage in Andrew County, on August 9, 2010.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 8, 10:39 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 8, 10:39 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT SUN AUG 8 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
MAIN CONCERNS CONTINUE TO BE HIGH HEAT AND HUMIDITY...WITH CHANCE
FOR PRECIP A SECONDARY CONCERN.
RIDGE ALOFT CONTINUES TO BUILD OVER THE REGION WHILE AT THE
SURFACE...LOW PRESSURE BECOMES ESTABLISHED OVER THE CENTRAL HIGH
PLAINS. INCREASING TEMPS ALOFT AHEAD OF THE LOW HAVE HELPED PUSH
SURFACE TEMPS INTO THE MID AND UPPER 90S EVERYWHERE EXCEPT FAR
NORTHEAST PORTIONS OF THE FORECAST AREA. DEW POINTS HAVE CLIMBED
INTO THE MIDDLE AND UPPER 70S. THIS HAS PUSHED HEAT INDICES OVER
AT LEAST 105 DEGREES AT ALL LOCATIONS...WITH A LOCATIONS FEW
REACHING NEAR 115. LACK OF SIGNIFICANT WIND HAS MADE THIS EVEN MORE
OPPRESSIVE. WITH SIMILAR CONDITIONS EXPECTED THROUGH AT LEAST
WEDNESDAY...EXPANDED THE EXCESSIVE HEAT WARNING EASTWARD TO INCLUDE
THE ENTIRE FORECAST AREA.
PERIODIC WAVES ROUNDING THE TOP OF THE RIDGE WILL KICK OF ROUNDS OF
CONVECTIVE COMPLEXES. ONE SUCH COMPLEX CURRENTLY OVER NORTH CENTRAL
INTO NORTHEAST NEBRASKA IS EXPECTED TO CONTINUE GENERALLY EAST.
HOWEVER THE 315K ISENTROPIC SURFACE HINTS AT SOUTHEASTWARD TURN BY
TOMORROW MORNING. THIS MAKES SENSE GIVEN THE LOCATION/ORIENTATION OF
THE CAP. TRAILING EDGE OF THIS ACTIVITY MAY MAKE IT INTO NORTH
CENTRAL AND NORTHEAST MISSOURI MONDAY MORNING. SIMILAR TO THIS
MORNING...EXPECT THAT ACTIVITY TO BE MORE ISOLATED/SCATTERED BY THAT
TIME...THEREBY DOING LITTLE TO RELIEVE THE OPPRESSIVE HEAT. WILL
ALSO INCLUDE MENTION OF ISOLATED AFTERNOON THUNDERSTORMS ACROSS ALL
OF THE FORECAST AREA WITH SOME SLIGHT COOLING ALOFT POSSIBLE THAT
WOULD ALLOW FOR MORE DEVELOPMENT.
BY MONDAY EVENING...SURFACE BOUNDARY COULD BE SITUATED JUST NORTH OF
THE MISSOURI-IOWA BORDER. BUT ANY ACTIVITY DEVELOPING ALONG THIS
BOUNDARY AT THAT TIME SHOULD TEND TO MOVE NORTHEAST AS THE
STRENGTHENING LOW LEVEL JET PUSHES THE FOCUS NORTHWARD.
NRR
MEDIUM RANGE (WED-SAT)...
MODEL CONSISTENCY REMAINS A PROBLEM IN THE MEDIUM RANGE PORTIONS OF
THE FCST...AND LEADS TO SLIGHTLY LOWER CONFIDENCE IN TEMPERATURES AT
THE END OF THE WEEK. FOR WEDNESDAY...GFS/EC IN ENOUGH AGREEMENT TO
SUGGEST A WEAK S/W TROUGH WILL TRY TO TOP THE BROAD UPR LVL RIDGE.
HOWEVER...LOW-LVL TEMPS WILL REMAIN RATHER WARM WITH TEMPS AT H85
SOME +22C TO +24C. DESPITE A BIT OF ADDITIONAL CLOUD COVER AND
LOW-LVL MOISTURE FROM SUB-TROPICAL LOW IN TX...AND NOT NEARLY AS
STRONG OF MIXING AS MON/TUE...READINGS SHOULD CLIMB BACK INTO THE
MID TO PERHAPS UPR 90S IN MOST AREAS. BY THE AFTN THERE REMAINS A
CHANCE FOR DIURNAL TSRA IN SOME AREAS SO WILL CONTINUE TO SLIGHT CHC
TO LOW CHC POPS.
THURSDAY REMAINS THE TRICKIEST DAY OF THE MEDIUM RANGE TEMP FCST AS
BROAD NWLY FLOW ALOFT WILL LIKELY BRING WEAK SFC HIGH PRESSURE INTO
THE AREA FROM THE NW. LOW-LVL WINDS REALLY SLACK OFF BY THU AFTN
AND DEW POINTS MAY DROP SIGNIFICANTLY. DEPENDING ON OVERNIGHT LOW
TEMPS...HIGH TEMPS SHOULD ONCE AGAIN REACH THE LOW TO MID 90S...BUT
HEAT INDEX VALUES MAY STRUGGLE TO CLIMB NEAR OR ABOVE ADVISORY LVLS
IN ALL AREAS DUE TO THE LOWER DEW POINTS.
MODEL DIFFERENCES BEGIN TO TAKE OVER BY FRIDAY AND SATURDAY...WITH
THE DEGREE OF UPSTREAM TROUGHING IN QUESTION. NEVERTHELESS...IT
APPEARS TEMPS COULD CLIMB BACK INTO THE MID TO UPR 90S IN PORTIONS
OF THE AREA FRI/SAT AND HEAT INDEX VALUES COULD ONCE AGAIN STRADDLE
ADVISORY CRITERIA FOR AT LEAST HALF OF THE CWA. AS FAR AS POPS ARE
CONCERNED...NO REAL STRONG INDICATION OF PRECIP FOR THE END OF THE
WEEK. SHOULD SFC HIGH PRESSURE DRIFT FURTHER SOUTH THEN CURRENTLY
FCSTED SLIGHT CHANCES COULD BE REMOVED.
DUX
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD AS THE UPPER RIDGE
OF HIGH PRESSURE WILL REMAIN IN CONTROL. DESPITE A HOT AND MOIST AIR MASS
LITTLE IF ANY AFTN OR EVE CONVECTION IS EXPECTED.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT WEDNESDAY FOR MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
KS...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT WEDNESDAY FOR KSZ025-057-
060-102>105.
&&Hazardous weather outlook, Aug 8, 11:56 AM CST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT SUN AUG 8 2010
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1256 PM CDT SUN AUG 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
DANGEROUSLY HOT AND HUMID CONDITIONS WILL RETURN TO EASTERN KANSAS
AND MUCH OF WESTERN MISSOURI THIS AFTERNOON. AFTERNOON HIGHS WILL
GENERALLY BE IN THE MIDDLE TO UPPER 90S WITH HEAT INDEX VALUES IN THE
105 TO 110 DEGREE RANGE. IN FAR NORTHWESTERN MISSOURI...WHERE THE AIR
WILL BE ESPECIALLY HUMID...HEAT INDICES MAY CLIMB AS HIGH AS 115.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE OPPRESSIVE HEAT AND HUMIDITY WILL SPREAD INTO CENTRAL AND
NORTHEASTERN MISSOURI BY MONDAY AFTERNOON...CONTINUING THROUGH AT
LEAST THE MIDDLE OF THE WEEK AND POSSIBLY INTO THE WEEKEND. DAILY
HIGH TEMPERATURES WILL CLIMB INTO THE MIDDLE TO UPPER 90S IN MOST
AREAS...WITH AFTERNOON HEAT INDICES RANGING FROM 100 TO AROUND 110
DEGREES EACH AFTERNOON. ADDITIONALLY...OVERNIGHT LOWS WILL REMAIN
VERY WARM THROUGH THIS STRETCH OF EXCESSIVE HEAT...WHICH WILL RESULT
IN LITTLE NIGHTTIME RELIEF FROM THE HOT AND HUMID CONDITIONS.
WHILE OPPRESSIVE TEMPERATURES ARE EXPECTED THROUGH THE WEEK...
INCREASING MOISTURE COULD ALSO LEAD TO THE POTENTIAL FOR ISOLATED
THUNDERSTORMS EACH AFTERNOON. THESE THUNDERSTORMS...WHILE LIKELY NOT
SEVERE...MAY IMPACT TEMPERATURES IN SOME AREAS AND COULD PROVIDE
TEMPORARY RELIEF.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NRR
Thunderstorm Wind, Andrew
- When
- August 9, 3:30 AM CST
- Where
- Andrew County, 3.48 mi SW of Lone Corner
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.080, -95.040
A metal machine shed roof was blown off. Several trees were blown over. An outbuilding was also destroyed and grass was flattened by the microburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Kentucky, August 9 to 15, 201049 injured · 22 events
- Flooding in Iowa, August 9 to 24, 2010$4.5 million · 17 events
- Flash Flooding and Heavy Rain in Iowa, August 9 to 10, 2010$1.3 million · 16 events
- Excessive Heat in Illinois, August 9 to 15, 201010 injured · 19 events
- Hail and Damaging Winds in North Dakota, August 9, 2010$305,000 · 1.75 in hail · 17 events
- Flood in Iowa, August 9 to 14, 2010$500,000 · 1 event
- Flood in Iowa, August 9 to 15, 2010$250,000 · 1 event
- Flood in Missouri, August 9 to 15, 2010$250,000 · 1 event
- Damaging Wind in Maine, August 9, 20106 injured · 50 kt wind · 1 event
- Hail and Damaging Wind in Colorado, August 9, 2010$80,000 · 1 in hail · 3 events
- Flooding and Damaging Winds in Wisconsin, August 9, 2010$55,000 · 60 kt wind · 6 events
- Excessive Heat in Illinois, August 9 to 14, 201035 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255605.